Alert archive / Texas / Winter Storm Warnings in 2013
Winter Storm Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this winter storm warning at Nov 23, 2013, 5:23 AM CST for 14 counties in Texas. It took effect at Nov 23, 2013, 6:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2013, 5:23 AM CST (11:23 UTC)
- In effect from
- Nov 23, 2013, 6:00 PM CST
- Expired
- Nov 24, 2013, 5:21 AM CST
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Travis County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 98 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 11.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047 WWUS44 KEWX 231123 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 523 AM CST SAT NOV 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE HILL COUNTRY AND EDWARDS PLATEAU UNTIL 6 PM CST TODAY... ...WINTER STORM WARNING REMAINS IN EFFECT FOR THE HILL COUNTRY AND EDWARDS PLATEAU FROM 6 PM CST TODAY THROUGH 2 PM CST SUNDAY... ...WINTER STORM WATCH NOW IN EFFECT FROM 2 PM CST SUNDAY AFTERNOON UNTIL NOON MONDAY... .A SERIES OF UPPER LEVEL DISTURBANCES WILL INTERACT WITH MOIST AIR FROM THE GULF OF MEXICO LIFTED OVER COLD AIR NEAR THE GROUND TO PRODUCE LIGHT TO OCCASIONALLY MODERATE PRECIPITATION TONIGHT THROUGH THIS WEEKEND INTO MONDAY MORNING. AIR TEMPERATURES NEAR THE GROUND NEAR OR SLIGHTLY BELOW FREEZING WILL CAUSE PERIODS OF LIGHT FREEZING RAIN AND OCCASIONAL LIGHT SLEET ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU. STRONGER UPPER LEVEL DISTURBANCES MAY LEAD TO MODERATE INTENSITY PRECIPITATION TONIGHT THROUGH SUNDAY AND INTO EARLY MONDAY. SOME SIGNIFICANT ICING IS POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY AS THE MORE DYNAMIC PORTION OF THE UPPER TROUGH PUSHES IN. A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 6 PM TODAY OVER THE HILL COUNTRY AND EDWARDS PLATEAU FOR LIGHT AMOUNTS OF FREEZING PRECIPITATION...MAINLY IN THE FORM OF LIGHT FREEZING RAIN WITH SOME LIGHT SLEET MIXED IN. A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM TODAY THROUGH 2 PM SUNDAY AS STRONGER DISTURBANCES PUSH ACROSS THE HILL COUNTRY. FINALLY...A NEW WINTER STORM WATCH HAS BEEN ISSUED FROM 2 PM SUNDAY THROUGH MONDAY MORNING...EXPANDING THE WARNING EASTWARD TO INCLUDE PORTIONS OF THE I-35 CORRIDOR...INCLUDING METRO AUSTIN...SAN MARCOS AND NEW BRAUNFELS...AS ADDITIONAL STRONGER DISTURBANCES PRODUCE MORE MODERATE AMOUNTS OF FREEZING PRECIPITATION...MAINLY IN THE FORM OF FREEZING RAIN AND SLEET. AT THIS TIME...TOTAL ICE ACCUMULATIONS SHOULD REMAIN BELOW ONE QUARTER INCH...BUT EVEN THESE AMOUNTS COULD CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON BRIDGES AND OVERPASSES THROUGHOUT THE HILL COUNTRY AND OVER PORTIONS OF THE I-35 CORRIDOR. TXZ171-172-183>190-231930- /O.NEW.KEWX.WS.W.0001.131124T0000Z-131124T2000Z/ /O.EXT.KEWX.WW.Y.0003.000000T0000Z-131124T0000Z/ /O.EXT.KEWX.WS.A.0001.131124T2000Z-131125T1800Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 523 AM CST SAT NOV 23 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 PM CST SUNDAY... ...WINTER STORM WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER STORM WARNING FOR LIGHT TO MODERATE AMOUNTS OF FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM CST SUNDAY. * TIMING...LIGHT TO MODERATE FREEZING RAIN MIXED WITH OCCASIONAL SLEET FROM 6 PM THIS EVENING THROUGH 2 PM CST SUNDAY. * MAIN IMPACT...PATCHY ICE MAY DEVELOP ON BRIDGES AND OVERPASSES. * OTHER IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED AND PETS BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ173-191-192-206-231930- /O.EXB.KEWX.WS.A.0001.131124T2000Z-131125T1800Z/ WILLIAMSON-HAYS-TRAVIS-COMAL- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... NEW BRAUNFELS 523 AM CST SAT NOV 23 2013 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM 2 PM SUNDAY AFTERNOON THROUGH MONDAY MORNING. * TIMING...LIGHT TO MODERATE FREEZING RAIN BY MID SUNDAY AFTERNOON THROUGH MONDAY MORNING. * MAIN IMPACT...PATCHY ICE MAY DEVELOP ON BRIDGES AND OVERPASSES. * OTHER IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED AND PETS BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
562 WWUS44 KEWX 231712 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1112 AM CST SAT NOV 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE HILL COUNTRY AND EDWARDS PLATEAU UNTIL 6 PM CST TODAY... ...WINTER STORM WARNING REMAINS IN EFFECT FOR THE HILL COUNTRY AND EDWARDS PLATEAU FROM 6 PM CST TODAY THROUGH 2 PM CST SUNDAY... ...WINTER STORM WATCH NOW IN EFFECT FROM 2 PM CST SUNDAY AFTERNOON UNTIL NOON MONDAY... .MOIST AIR FROM THE GULF OF MEXICO MOVING OVER THE COLD AIR AT THE SURFACE WILL PRODUCE LIGHT TO OCCASIONALLY MODERATE PRECIPITATION THROUGH THIS WEEKEND AND INTO MONDAY MORNING. TEMPERATURES ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU WILL APPROACH NEAR...OR SLIGHTLY BELOW...FREEZING. THIS WILL CAUSE PERIODS OF LIGHT FREEZING RAIN AND OCCASIONAL LIGHT SLEET THROUGHOUT THE DAY TODAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM TODAY OVER THE HILL COUNTRY AND EDWARDS PLATEAU FOR LIGHT AMOUNTS OF FREEZING PRECIPITATION...MAINLY IN THE FORM OF LIGHT FREEZING RAIN WITH SOME LIGHT SLEET MIXED IN. SIGNIFICANT IMPACTS ARE NOT EXPECTED THIS AFTERNOON. UPPER LEVEL DISTURBANCES MOVING ACROSS THE REGION WILL LEAD TO MODERATE PRECIPITATION TONIGHT THROUGH SUNDAY. DUE TO THE POTENTIAL FOR IMPACTS DUE TO ICE ACCUMULATIONS TONIGHT AND INTO SUNDAY...A WINTER STORM WARNING REMAINS IN EFFECT FOR THE HILL COUNTRY AND EDWARDS PLATEAU FROM 6 PM THIS EVENING THROUGH 2 PM SUNDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM 2 PM SUNDAY THROUGH MONDAY MORNING. THE WATCH AREA INCLUDES THE SOUTHERN EDWARDS PLATEAU...HILL COUNTRY...AND PORTIONS OF THE I-35 CORRIDOR. THE WATCH INCLUDES THE AUSTIN METRO...SAN MARCOS AND NEW BRAUNFELS AREAS. ADDITIONAL UPPER DISTURBANCES WILL PRODUCE MODERATE AMOUNTS OF FREEZING PRECIPITATION...MAINLY IN THE FORM OF FREEZING RAIN AND SLEET. AT THIS TIME...TOTAL ICE ACCUMULATIONS SHOULD REMAIN BELOW ONE QUARTER INCH...BUT EVEN THESE AMOUNTS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON BRIDGES AND OVERPASSES THROUGHOUT THE HILL COUNTRY AND OVER PORTIONS OF THE I-35 CORRIDOR. TXZ171-172-183>190-240115- /O.CON.KEWX.WS.W.0001.131124T0000Z-131124T2000Z/ /O.CON.KEWX.WW.Y.0003.000000T0000Z-131124T0000Z/ /O.CON.KEWX.WS.A.0001.131124T2000Z-131125T1800Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 1112 AM CST SAT NOV 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM CST SUNDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...LIGHT FREEZING RAIN MIXED WITH OCCASIONAL SLEET WILL RESULT IN LIGHT OR NO ICE ACCUMULATIONS THROUGH THIS AFTERNOON. MODERATE FREEZING RAIN WITH OCCASIONAL SLEET WILL RESULT IN ICE ACCUMULATIONS FROM 6 PM THIS EVENING THROUGH 2 PM CST SUNDAY. ADDITIONAL ICE ACCUMULATIONS ARE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY MORNING. * MAIN IMPACT...PATCHY ICE MAY DEVELOP ON BRIDGES AND OVERPASSES TONIGHT THROUGH SUNDAY MORNING. * OTHER IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED AND PETS BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ173-191-192-206-240115- /O.CON.KEWX.WS.A.0001.131124T2000Z-131125T1800Z/ WILLIAMSON-HAYS-TRAVIS-COMAL- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... NEW BRAUNFELS 1112 AM CST SAT NOV 23 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...LIGHT TO MODERATE FREEZING RAIN BY MID SUNDAY AFTERNOON THROUGH MONDAY MORNING. * MAIN IMPACT...PATCHY ICE MAY DEVELOP ON BRIDGES AND OVERPASSES. * OTHER IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED AND PETS BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
993 WWUS44 KEWX 232155 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 355 PM CST SAT NOV 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE HILL COUNTRY AND EDWARDS PLATEAU UNTIL 6 PM CST TODAY... ...WINTER STORM WARNING IN EFFECT FOR THE HILL COUNTRY AND EDWARDS PLATEAU FROM 6 PM CST TODAY UNTIL NOON MONDAY... ...WINTER STORM WARNING IN EFFECT FOR THE I-35 CORRIDOR NORTH OF NEW BRAUNFELS FROM 2 PM SUNDAY UNTIL NOON MONDAY... .MOIST AIR FROM THE GULF OF MEXICO MOVING OVER THE COLD AIR AT THE SURFACE WILL PRODUCE LIGHT TO OCCASIONALLY MODERATE PRECIPITATION THROUGH THIS WEEKEND AND INTO MONDAY MORNING. OCCASIONAL LIGHT FREEZING RAIN AND LIGHT SLEET ARE POSSIBLE THROUGH LATE THIS AFTERNOON ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM TODAY OVER THE HILL COUNTRY AND EDWARDS PLATEAU FOR LIGHT AMOUNTS OF FREEZING PRECIPITATION...WITH NO SIGNIFICANT ACCUMULATIONS EXPECTED THIS AFTERNOON. UPPER LEVEL DISTURBANCES MOVING ACROSS THE REGION WILL LEAD TO HIGHER CHANCES FOR PRECIPITATION TONIGHT THROUGH MONDAY. DUE TO THE POTENTIAL FOR IMPACTS DUE TO ICE ACCUMULATIONS TONIGHT THROUGH MONDAY ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU...A WINTER STORM WARNING IS IN EFFECT FROM 6 PM THIS EVENING THROUGH NOON MONDAY. THE CHANCES FOR WINTRY PRECIPITATION WILL EXPAND EASTWARD DURING THE DAY ON SUNDAY. A WINTER STORM WARNING IS NOW IN EFFECT FROM 2 PM SUNDAY UNTIL NOON MONDAY FOR PORTIONS OF THE I-35 CORRIDOR. THE WARNING INCLUDES THE AUSTIN METRO...SAN MARCOS AND NEW BRAUNFELS AREAS. ADDITIONAL UPPER DISTURBANCES WILL PRODUCE MODERATE AMOUNTS OF FREEZING PRECIPITATION...MAINLY IN THE FORM OF FREEZING RAIN AND SLEET. AT THIS TIME...TOTAL ICE ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW ONE QUARTER INCH...BUT EVEN THESE AMOUNTS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON BRIDGES AND OVERPASSES THROUGHOUT THE HILL COUNTRY AND OVER PORTIONS OF THE I-35 CORRIDOR. TXZ171-172-183>190-240600- /O.CAN.KEWX.WS.A.0001.131124T2000Z-131125T1800Z/ /O.EXT.KEWX.WS.W.0001.131124T0000Z-131125T1800Z/ /O.CON.KEWX.WW.Y.0003.000000T0000Z-131124T0000Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 355 PM CST SAT NOV 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * TIMING...LIGHT FREEZING RAIN MIXED WITH OCCASIONAL SLEET WILL RESULT IN LIGHT OR NO ICE ACCUMULATIONS THROUGH THIS AFTERNOON. MODERATE FREEZING RAIN WITH OCCASIONAL SLEET WILL RESULT IN PERIODS OF LIGHT ICE ACCUMULATIONS FROM 6 PM THIS EVENING THROUGH MONDAY MORNING. * MAIN IMPACT...PATCHY ICE MAY DEVELOP ON BRIDGES AND OVERPASSES TONIGHT THROUGH MONDAY MORNING. * OTHER IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED AND PETS BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ173-191-192-206-240600- /O.UPG.KEWX.WS.A.0001.131124T2000Z-131125T1800Z/ /O.EXB.KEWX.WS.W.0001.131124T2000Z-131125T1800Z/ WILLIAMSON-HAYS-TRAVIS-COMAL- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... NEW BRAUNFELS 355 PM CST SAT NOV 23 2013 ...WINTER STORM WARNING IN EFFECT FROM 2 PM SUNDAY TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER STORM WARNING FOR THE I-35 CORRIDOR NORTH OF NEW BRAUNFELS...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO NOON CST MONDAY. THIS IS AN UPGRADE TO THE PREVIOUS WINTER STORM WATCH. * TIMING...LIGHT TO MODERATE FREEZING RAIN BY MID SUNDAY AFTERNOON THROUGH MONDAY MORNING. * MAIN IMPACT...PATCHY ICE MAY DEVELOP ON BRIDGES AND OVERPASSES. * OTHER IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED AND PETS BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$
517 WWUS44 KEWX 240009 AAA WSWEWX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 609 PM CST SAT NOV 23 2013 ...WINTER STORM WARNING IN EFFECT FOR THE HILL COUNTRY AND EDWARDS PLATEAU FROM 6 PM CST THIS EVENING UNTIL NOON MONDAY... ...WINTER STORM WARNING IN EFFECT FOR THE I-35 CORRIDOR NORTH OF NEW BRAUNFELS FROM 2 PM SUNDAY UNTIL NOON MONDAY... .MOIST AIR FROM THE GULF OF MEXICO MOVING OVER THE COLD AIR AT THE SURFACE WILL PRODUCE LIGHT TO OCCASIONALLY MODERATE PRECIPITATION TONIGHT THROUGH MONDAY MORNING. UPPER LEVEL DISTURBANCES MOVING ACROSS THE REGION WILL LEAD TO HIGHER CHANCES FOR PRECIPITATION TONIGHT THROUGH MONDAY. DUE TO THE POTENTIAL FOR IMPACTS DUE TO ICE ACCUMULATIONS TONIGHT THROUGH MONDAY ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU...A WINTER STORM WARNING IS IN EFFECT FROM 6 PM THIS EVENING THROUGH NOON MONDAY. THE CHANCES FOR WINTRY PRECIPITATION WILL EXPAND EASTWARD DURING THE DAY ON SUNDAY. A WINTER STORM WARNING IS NOW IN EFFECT FROM 2 PM SUNDAY UNTIL NOON MONDAY FOR PORTIONS OF THE I-35 CORRIDOR. THE WARNING INCLUDES THE AUSTIN METRO...SAN MARCOS AND NEW BRAUNFELS AREAS. ADDITIONAL UPPER DISTURBANCES WILL PRODUCE MODERATE AMOUNTS OF FREEZING PRECIPITATION...MAINLY IN THE FORM OF FREEZING RAIN AND SLEET. AT THIS TIME...TOTAL ICE ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW ONE QUARTER INCH...BUT EVEN THESE AMOUNTS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY ON BRIDGES AND OVERPASSES THROUGHOUT THE HILL COUNTRY AND OVER PORTIONS OF THE I-35 CORRIDOR. TXZ171-172-183>190-241200- /O.EXP.KEWX.WW.Y.0003.000000T0000Z-131124T0000Z/ /O.CON.KEWX.WS.W.0001.000000T0000Z-131125T1800Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 609 PM CST SAT NOV 23 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... * TIMING...LIGHT TO MODERATE FREEZING RAIN WITH OCCASIONAL SLEET WILL RESULT IN PERIODS OF LIGHT ICE ACCUMULATIONS FROM 6 PM THIS EVENING THROUGH MONDAY MORNING. * MAIN IMPACT...PATCHY ICE MAY DEVELOP ON BRIDGES AND OVERPASSES TONIGHT THROUGH MONDAY MORNING. * OTHER IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED AND PETS BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ173-191-192-206-241200- /O.CON.KEWX.WS.W.0001.131124T2000Z-131125T1800Z/ WILLIAMSON-HAYS-TRAVIS-COMAL- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... NEW BRAUNFELS 609 PM CST SAT NOV 23 2013 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM SUNDAY TO NOON CST MONDAY... * TIMING...LIGHT TO MODERATE FREEZING RAIN BY MID SUNDAY AFTERNOON THROUGH MONDAY MORNING. * MAIN IMPACT...PATCHY ICE MAY DEVELOP ON BRIDGES AND OVERPASSES. * OTHER IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED AND PETS BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$
216 WWUS44 KEWX 241121 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 521 AM CST SUN NOV 24 2013 ...A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON MONDAY ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU REGIONS... .UPPER LEVEL DISTURBANCES WILL TRACK ACROSS A COLD ARCTIC AIR MASS TODAY THROUGH MONDAY MORNING WITH OCCASIONAL LIGHT TO MODERATE RAIN MIXED WITH SLEET. SOME MOSTLY LIGHT FREEZING RAIN CAN ALSO BE EXPECTED THIS MORNING AND AGAIN TONIGHT INTO MONDAY MORNING AS TEMPERATURES LOWER TO AT OR BELOW FREEZING ACROSS THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU REGIONS. ONLY LIGHT ACCUMULATIONS ARE EXPECTED WITH BRIDGES AND OVERPASSES HAVING THE GREATEST POTENTIAL TO BECOME ICY. TXZ183>187-241930- /O.CAN.KEWX.WS.W.0001.000000T0000Z-131125T1800Z/ /O.NEW.KEWX.WW.Y.0004.131124T1121Z-131125T1800Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA 521 AM CST SUN NOV 24 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST MONDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET MIXED WITH RAIN AND MOSTLY LIGHT FREEZING RAIN WHICH IS IN EFFECT UNTIL NOON CST MONDAY. THE WINTER STORM WARNING HAS BEEN CAN CELLED. * TIMING...LIGHT TO MODERATE FREEZING RAIN OR RAIN OCCASIONALLY MIXED WITH SLEET WILL RESULT IN PERIODS OF LIGHT ICE ACCUMULATIONS FROM 6 AM THIS MORNING THROUGH MONDAY MORNING. * MAIN IMPACT...PATCHY ICE MAY DEVELOP ON BRIDGES AND OVERPASSES TODAY THROUGH MONDAY MORNING. * OTHER IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED AND PETS BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ171-172-188>190-241930- /O.CAN.KEWX.WS.W.0001.000000T0000Z-131125T1800Z/ /O.NEW.KEWX.WW.Y.0004.131124T1121Z-131126T1200Z/ LLANO-BURNET-GILLESPIE-KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...FREDERICKSBURG... BOERNE...BLANCO 521 AM CST SUN NOV 24 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET MIXED WITH RAIN AND MOSTLY LIGHT FREEZING RAIN WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE WINTER STORM WARNING HAS BEEN CAN CELLED. * TIMING...LIGHT TO MODERATE FREEZING RAIN WITH OCCASIONAL SLEET WILL RESULT IN PERIODS OF LIGHT ICE ACCUMULATIONS FROM 6 AM THIS MORNING THROUGH MONDAY NIGHT. * MAIN IMPACT...PATCHY ICE MAY DEVELOP ON BRIDGES AND OVERPASSES TODAY THROUGH MONDAY NIGHT. * OTHER IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED AND PETS BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ173-191-192-206-241230- /O.CAN.KEWX.WS.W.0001.131124T2000Z-131125T1800Z/ WILLIAMSON-HAYS-TRAVIS-COMAL- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... NEW BRAUNFELS 521 AM CST SUN NOV 24 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CAN CELLED THE WINTER STORM WARNING. SIGNIFICANT ACCUMULATIONS OF ICE ARE NOT ANTICIPATED WITH THIS WINTER WEATHER EVENT FOR THIS AFTERNOON THROUGH MONDAY NOON. THEREFORE THE WINTER STORM WARNING ISSUED EARLIER HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter storm warning went out at Nov 23, 4:03 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 23, 4:03 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 403 AM CST SAT NOV 23 2013 .SHORT TERM (TODAY THROUGH SUNDAY)... THE COLD ARCTIC AIR MASS WILL CONTINUED TO BE ANCHORED OVER SOUTH CENTRAL TEXAS FOR THE NEXT SEVERAL DAYS WHILE AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA FROM THE WEST. MOSTLY LIGHT PRECIPITATION IS EXPECTED TODAY WITH THE APPROACH OF THE SYSTEM BUT SOME SLEET MAY BE POSSIBLE OVER PORTIONS OF THE HILL COUNTRY TODAY. THEREFORE A WINTER WEATHER ADVISORY FOR LIGHT SLEET MIXED WITH RAIN WILL BE EXTENDED THROUGH 6 PM TONIGHT. OCCASIONAL LIGHT RAIN WILL OCCUR MOSTLY ELSEWHERE. TODAY'S HIGHS WILL RANGE FROM THE LOW TO MID 30S HILL COUNTRY TO THE LOWER 40S ELSEWHERE. THE MORE DYNAMIC PORTION OF THE UPPER TROUGH PUSHES IN FROM THE WEST TONIGHT AND AS TEMPERATURES LOWER...INCREASING INTENSITIES OF RAIN...FREEZING RAIN AND SLEET WILL OCCUR OVER THE HILL COUNTRY WHICH WILL PROMPT A WINTER STORM WARNING FOR THE HILL COUNTRY FROM 6 PM SATURDAY THROUGH 2 PM SUNDAY. ICE ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE PRODUCING HAZARDOUS DRIVING CONDITIONS SATURDAY NIGHT THROUGH EARLY AFTERNOON ON SUNDAY. INCREASING CHANCES FOR RAIN ELSEWHERE AS DISTURBANCES SWEEP EAST. LOWS TONIGHT WILL RANGE FROM NEAR 30 HILL COUNTRY TO NEAR 40 SOUTH. CONTINUED DISTURBANCES AND INCREASED JET ACTIVITY SUNDAY AFTERNOON INTO SUNDAY NIGHT WILL RESULT IN CONTINUED GOOD CHANCES FOR A COMBINATION OF RAIN AND SLEET OVER THE HILL COUNTRY...POSSIBLY EXTENDING EASTWARD INTO THE I-35 CORRIDOR AREA BY LATE IN THE DAY ON SUNDAY. A WINTER STORM WATCH WILL THEREBY BE ISSUED OVER THE SOUTHERN EDWARDS PLATEAU...HILL COUNTRY INTO NORTHERN PORTIONS OF THE I-35 CORRIDOR INCLUDING METRO AUSTIN FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. CONTINUED COLD ON SUNDAY WITH HIGHS IN THE LOW TO MID 30S HILL COUNTRY AND NEAR 40 ELSEWHERE. && .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... AS THE UPPER LEVEL LOW BEGINS TRACKING EAST INTO NORTHWEST TEXAS ON MONDAY...THE REGION WILL REMAIN QUITE CHILLY WITH ENHANCED WESTERLY FLOW ALOFT BEGINNING A MODERATING TREND IN TEMPERATURES OVER WESTERN SECTIONS. RAIN SHOWERS MIXED WITH SLEET WILL ENCOMPASS ROUGHLY THE NORTHERN HALF OF THE REGION DURING THE DAY MONDAY AS THE MORE DYNAMIC PART OF THE UPPER TROUGH COMES DIRECTLY ACROSS THE REGION. A HEADS UP WITH THE MONDAY MORNING COMMUTE...PARTICULARLY OVER NORTHERN PORTIONS OF THE I-35 CORRIDOR IN SOUTH CENTRAL TEXAS... ESPECIALLY METRO AUSTIN AND ENVIRONS AS BRIDGES AND OVERPASSES MAY BECOME ICY. THE EVENT WILL END BY TUESDAY AFTERNOON WITH A FEW SNOW FLURRIES POSSIBLE OVER THE NORTHEAST CORRIDOR EARLY TUESDAY AS THE UPPER LOW PASSES OVERHEAD. STRONG NORTHWESTERLY FLOW WILL PUSH LOW CLOUDS EAST TUESDAY AFTERNOON AND WITH CLEARING SKIES TUESDAY NIGHT...TEMPERATURES WILL FALL INTO THE 30S THROUGHOUT THE REGION. MOSTLY SUNNY SKIES AND A LITTLE WARMER WEDNESDAY AND THANKSGIVING DAY WITH HIGHS GENERALLY IN THE 50S BOTH DAYS. MOSTLY CLEAR AND COLD AGAIN WEDNESDAY NIGHT WITH LOWS IN THE 30S. A MODERATING TREND WILL BEGIN THURSDAY NIGHT IN ADVANCE OF THE NEXT SYSTEM WITH INCREASING LOW CLOUDS AND LOWS RANGING FROM THE MID 30S OVER THE EASTERN HILLS AND NORTHEAST CORRIDOR THE LOW 40S SOUTHERN TIER. PARTLY TO MOSTLY CLOUDY FRIDAY WITH ISOLATED SHOWERS. HIGHS FRIDAY NEAR 60 HILLS... 60S ELSEWHERE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 42 39 40 33 39 / 70 80 50 70 80 AUSTIN BERGSTROM INTL AIRPORT 42 38 40 33 38 / 70 80 50 70 80 NEW BRAUNFELS MUNI AIRPORT 41 38 39 33 39 / 70 70 50 70 80 BURNET MUNI AIRPORT 40 34 38 31 37 / 60 80 60 70 70 DEL RIO INTL AIRPORT 41 36 44 37 51 / 50 60 20 40 30 GEORGETOWN MUNI AIRPORT 41 33 39 31 37 / 60 80 50 70 80 HONDO MUNI AIRPORT 40 37 40 34 42 / 70 70 50 70 70 SAN MARCOS MUNI AIRPORT 41 38 39 33 39 / 70 70 50 70 80 LA GRANGE - FAYETTE REGIONAL 43 40 40 35 40 / 60 60 70 60 80 SAN ANTONIO INTL AIRPORT 41 40 40 34 39 / 70 70 50 70 70 STINSON MUNI AIRPORT 41 40 41 34 40 / 70 70 50 70 70 && .EWX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...COMAL... EDWARDS...GILLESPIE...HAYS...KENDALL...KERR...LLANO...REAL... TRAVIS...VAL VERDE...WILLIAMSON. WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...EDWARDS...GILLESPIE... KENDALL...KERR...LLANO...REAL...VAL VERDE. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 2 PM CST SUNDAY FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...EDWARDS... GILLESPIE...KENDALL...KERR...LLANO...REAL...VAL VERDE. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...02
Hazardous weather outlook, Nov 23, 5:19 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CST SAT NOV 23 2013 TXZ171>173-183>194-202>209-217>225-228-241130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 519 AM CST SAT NOV 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ACROSS THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU...A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 6 PM...FOLLOWED BY A WINTER STORM WARNING FROM 6 PM THROUGH TONIGHT FOR THE SAME AREAS. NEAR FREEZING TEMPERATURES TODAY WILL ALLOW FOR PATCHY LIGHT RAIN AND DRIZZLE TO ACCUMULATE ON EXPOSED SURFACES SUCH AS BRIDGES AND OVERPASSES. TEMPERATURES MAY WARM TO JUST ABOVE FREEZING LATE THIS AFTERNOON...BUT A FEW SLEET SHOWERS COULD PRODUCE ADDITIONAL SLICK SPOTS ON EXPOSED SURFACES THROUGH 6 PM. THIS EVENING...RAIN MIXED WITH SLEET IS EXPECTED TO CHANGE OVER TO FREEZING RAIN AND SLEET AS TEMPERATURES FALL AGAIN. DURING THIS PERIOD...SOME OF THE ICE COULD BEGIN TO ACCUMULATE ON SOLID SURFACES. ICE ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW 1/4 INCH...BUT WILL STILL BE CAPABLE OF PRODUCING SIGNIFICANT TRAVEL HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A WINTER STORM WARNING WILL REMAIN IN EFFECT THROUGH 2 PM SUNDAY AFTERNOON...AND A WINTER STORM WATCH EXTEND THROUGH NOON MONDAY. THE WINTER STORM WATCH AREA EXPANDS EAST TO INCLUDE THE AUSTIN METRO AREA AND NEW BRAUNFELS. THE UPPER LOW RESPONSIBLE FOR THIS WINTER WEATHER EVENT WILL MOVE SLOWLY SOUTHEAST ACROSS THE AREA THIS WEEKEND THROUGH TUESDAY. A WINTRY MIX OF PRECIPITATION COULD EXPAND INTO THE AUSTIN METRO AREA SUNDAY THROUGH TUESDAY...AND THROUGH THE SAN ANTONIO METRO AREA MONDAY INTO TUESDAY. A FEW AREAS OF THE HILL COUNTRY COULD SEE ICE ACCUMULATIONS OF 1/4 INCH OR MORE BY THE TIME THE PRECIPITATION ENDS TUESDAY. MOST STORM TOTAL ACCUMULATIONS OF ICE ARE EXPECTED TO REMAIN LIGHT. HOWEVER...SIGNIFICANT TRAVEL IMPACTS ARE ANTICIPATED OVER AREAS GENERALLY NORTH OF HIGHWAY 90. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FREEZING PRECIPITATION AS IT DEVELOPS...AND ANY ACCUMULATION THAT OCCURS.
Nearby
Winter Storm Warnings in Texas, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.